Apr 26, 2007
I've been reading some of the posts regarding High Triglycerides.
A lot of my reading is pointing to Sustiva commonly causing higher triglycerides.
I'm prone to running high triglycerides (usually >300), so the last six months since my diagnosis, I've been focusing on improving my general health through diet, exercise, and medication.
On a very low fat diet (<5g saturated fat & <50mg cholesterol daily) I've managed to drop 30lbs, with only five more to put me back into the top of "normal" BMI.
I've also lowered my cholesterol to 167, and have my triglycerides down to 151. I give a lot of credit in the triglyceride reduction to Niaspan 1000mg (I tired Omega-3 oil first with no results).
Will these new practices help me to keep a lower triglycerides level if I start on the Sustiva, or do they not really have any effect?
Also, is there any data around any issues staying on the Niaspan 1000mg while taking the HIV medications?
| Response from Dr. Wohl
You are really to be commended for all the changes you have made to improve your health. In studies of Atripla, increases in triglycerides have not been much a problem. For instance, in a recent study of Atripla in 200 HIV+ people starting treatment, after a year the average rise in triglycerides was only 31 mg/dL - not much.
I would not let your triglyceride history preclude use of Atripla at all. I would continue on the niaspan which should not be a problem with Atripla. Niaspan can tip people prone to sugar problems into diabetes so periodic checks of your sugar levels are important.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How To Manage High Triglycerides And Hiv?
- How To Manage High Triglycerides When You Are Hiv Positive?
- Too Scared To Get Tested After Rimming
- Topping With Condom Negative Elisa At 16 Weeks
- What Are The Odds Of Getting HIV From Unprotected Sex Without Ejaculation?
- Are Black Spots An Early Sign Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.